Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Aug 2, 2020, 9:13 PM CDT for Goliad County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 9:13 PM CDT (02:13 UTC)
- Expired
- Aug 2, 2020, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Corpus Christi, TX
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
The text
As transmitted.
100 WWUS84 KCRP 030213 SPSCRP Special Weather Statement National Weather Service Corpus Christi TX 913 PM CDT Sun Aug 2 2020 TXZ233-030245- Goliad- 913 PM CDT Sun Aug 2 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GOLIAD COUNTY... At 912 PM CDT, a strong thunderstorm was located 7 miles southwest of Goliad, moving southwest at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Goliad. If outdoors, consider seeking shelter inside a building. LAT...LON 2874 9751 2864 9735 2845 9746 2863 9769 TIME...MOT...LOC 0212Z 040DEG 12KT 2859 9747 $$ LS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:00 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 2, 6:00 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 600 PM CDT Sun Aug 2 2020 .DISCUSSION... Updated for 00Z Aviation Discussion. && .AVIATION... VFR conditions are expected through the TAF period. Some isolated showers and thunderstorms are expected through this evening, but these should diminish as we lose the daytime heating. Ceilings and visibilities could become MVFR/IFR in and around any showers or thunderstorms, but have not included a mention of these as confidence is low. With light winds, low level moisture will be sufficient by the early morning hours that shallow patchy fog is possible for ALI and VCT, so have included some MVFR conditions for those sites. VFR conditions are expected to return by mid-morning Monday. && .PREV DISCUSSION... /Issued 337 PM CDT Sun Aug 2 2020/ SHORT TERM (Tonight through Monday Night)... High-res models are still progging isolated convection to develop across portions of the Coastal Plains and Victoria Crossroads later this afternoon. At the moment the activity has remained over EWX and BRO area, but a few of the storms could track into our CWA over the next few hours. Any convective activity that does develops should be short-lived and dissipate quickly after sunset with the loss of daytime heating. Mostly dry conditions are then in store for South Texas tonight through Monday night as an upper level long wave trough continues to exit the region to the east while high pressure builds in from behind. Subsidence from the high and drier air aloft will aid in limiting rain chances through the period, but cannot rule out a stray shower/storm from developing along the sea breeze again on Monday. The combination of residual surface moisture, drier mid levels and light winds overnight may lead to the formation of patchy fog across portions of the Coastal Plains and Victoria Crossroads. The fog should lift by mid Monday morning, but may be possible again Monday night under similar conditions. Near normal temperatures will continue tonight through Monday night, with lows ranging from the mid 70s to the lower 80s, and highs on Monday in the 90s to near 100. Heat indices may once again reach 105-109 briefly Monday afternoon. LONG TERM (Tuesday through Sunday Night)... Mid/Upper level ridge will begin to build from west to east over the region on Tuesday becoming more amplified over the Southern Plains by the end of the week. Subsidence and lower PWATs will limit rain chances until Friday when a slight increase in moisture (2" PWATs) is expected to produce a few sea breeze showers which will persist through the weekend. NBM temperature guidance still looks too cool and thus bumped values up 3+ degrees. Expect summer like heat to return this week with heat indices reaching 105 to 109 for much of the forecast area. A few locations across the Coastal Plains could flirt with Heat Advisory conditions (110+). MARINE... Isolated showers remain possible this evening and again Monday morning. Drier conditions will resume Tuesday as upper ridging expands over the waters. Weak to moderate onshore flow will prevail through the week in between low pressure across West Texas and a high pressure center in the northern Gulf of Mexico. Rain chances return by Friday and continue through the weekend as the upper ridge moves north of the Gulf waters. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 74 96 75 94 76 / 30 10 0 0 0 Victoria 74 97 75 97 75 / 20 10 0 0 0 Laredo 77 101 76 102 76 / 0 0 0 0 0 Alice 74 99 73 99 74 / 10 10 0 0 0 Rockport 79 92 79 90 81 / 30 10 0 0 0 Cotulla 75 102 75 103 75 / 0 0 0 0 0 Kingsville 74 97 73 97 74 / 0 10 0 0 0 Navy Corpus 78 90 78 88 79 / 0 10 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && LS/77...AVIATION
Hazardous weather outlook, Aug 2, 4:23 AM CDT, 16 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 423 AM CDT Sun Aug 2 2020 TXZ229>234-239>247-342>347-442-443-447-030930- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 423 AM CDT Sun Aug 2 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Afternoon heat index values between 105 and 109 are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Afternoon heat indices of 105 to 109 are possible through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-030930- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 423 AM CDT Sun Aug 2 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE/MCZ
In the hours before
Local storm report, Aug 2, 8:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
843 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST 6 N LAKE ALICE 27.90N 98.05W
08/02/2020 E62 MPH JIM WELLS TX ASOS
ASOS REPORTED GUST OF 54.0 KNOTS (62 MPH).
&&
EMFSpecial weather statement, Aug 2, 8:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
847 PM CDT Sun Aug 2 2020
TXZ240>242-030230-
Jim Wells-Inland Kleberg-Duval-
847 PM CDT Sun Aug 2 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL DUVAL...
NORTHWESTERN JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES...
At 847 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles east of Alice to 6 miles south of
San Diego to 6 miles southwest of Rosita. Movement was south at 10
mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Alice, San Diego, Benavides, Ben Bolt, Palito Blanco, Alice Acres,
Alfred, San Jose, Rosita, Alfred-South La Paloma and Lake Alice.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2759 9862 2788 9852 2786 9825 2789 9793
2767 9794 2758 9794 2752 9827
TIME...MOT...LOC 0147Z 004DEG 11KT 2773 9792 2767 9825 2771 9850
LSSpecial weather statement, Aug 2, 8:50 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
850 PM CDT Sun Aug 2 2020
TXZ233-030215-
Goliad-
850 PM CDT Sun Aug 2 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GOLIAD
COUNTY...
At 849 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Charco to 8 miles southeast of
Goliad to 6 miles west of McFaddin. Movement was southwest at 20 mph.
Wind gusts of 50 to 55 mph and penny size hail are possible with
these storms.
Locations impacted include...
Goliad.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2866 9719 2852 9721 2848 9726 2846 9743
2865 9770 2884 9747
TIME...MOT...LOC 0149Z 051DEG 16KT 2873 9755 2856 9732 2856 9711
LSLocal storm report, Aug 2, 9:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
903 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 ENE VICTORIA 28.85N 96.92W
08/02/2020 E76 MPH VICTORIA TX ASOS
ASOS REPORTED MULTIPLE GUSTS OF 66 KNOTS (76
MPH).
&&
EMFLocal storm report, Aug 2, 9:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
906 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST 4 ENE VICTORIA 28.85N 96.92W
08/02/2020 E71 MPH VICTORIA TX ASOS
ASOS REPORTED GUST OF 62 KNOTS (71 MPH).
&&
EMFSpecial weather statement, Aug 2, 9:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 913 PM CDT Sun Aug 2 2020 TXZ233-030245- Goliad- 913 PM CDT Sun Aug 2 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GOLIAD COUNTY... At 912 PM CDT, a strong thunderstorm was located 7 miles southwest of Goliad, moving southwest at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Goliad. If outdoors, consider seeking shelter inside a building. LAT...LON 2874 9751 2864 9735 2845 9746 2863 9769 TIME...MOT...LOC 0212Z 040DEG 12KT 2859 9747 LS
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:38 PM CDT | Special Weather Statement | CRP | Goliad, Victoria | 52 min |
| Aug 2, 7:49 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 26 min |
| Aug 2, 8:15 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 30 min |
| Aug 2, 8:17 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 28 min |
| Aug 2, 8:47 PM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 43 min |
| Aug 2, 8:50 PM CDT | Special Weather Statement | CRP | Goliad | 25 min |
| Aug 2, 9:26 PM CDT | Special Weather Statement | CRP | Duval | 34 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.